Alert archive / Alabama / Special Marine Warnings in 2002
Special Marine Warning 151, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Dec 24, 2002, 6:13 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2002, 6:13 AM CST (12:13 UTC)
- Expired
- Dec 24, 2002, 8:15 AM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Dec 24, 3:15 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 24, 3:15 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 315 AM CST TUE DEC 24 2002 UPDATED ALL ZONES FOR TORNADO WATCH NUMBER 804. THIS MORNINGS NEW ZONE PACKAGE WILL BE OUT BY 430 AM... *************************** PREVIOUS *************************** SETTING UP TO BE A BUSY CHRISTMAS EVE WEATHER WISE. AFTER LOOKING AT 00Z MODEL DATA...APPEARS FORECAST STILL APPEARS ON TRACK...WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FCST AREA BECOMING MORE NUMEROUS TOWARD DAYBREAK AS A STRONG SQUALL LINE CURRENTLY EXTENDING NORTH TO SOUTH ACROSS WESTERN MISSISSIPPI INTO CENTRAL LOUISIANA. OUT AHEAD OF THIS SQUALL LINE...SCATTERED THUNDERSTORMS ARE BECOMING MORE INTENSE...WITH SOME SVR AND/OR TORNADIC STORMS POSSIBLE THROUGH SUNRISE. TORNADO WATCH 803 IN EFFECT UNTIL 300 AM FOR MUCH OF THE FCST AREA AND JUST CONCLUDED CONFERENCE CALL WITH SPC. WILL ISSUE NEW TORNADO WATCH...NUMBER 804...WHICH WILL COVER MY ENTIRE CWFA UNTIL 15Z THIS MORNING. EXPECT STRONG TO SEVERE THUNDERSTORMS TO CONTINUE OVER MUCH OF THE FCST AREA THROUGH AT LEAST NOON TODAY. TORNADO THREAT WILL BE GREATEST WITH SCATTERED STORMS OUT AHEAD OF THE SQUALL LINE...WITH BOWS AND LEWPS IN SQUALL LINE BEING THE PRIMARY SVR THREAT LATER ON THIS MORNING. MEDIA...EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS THROUGH AT LEAST EARLY THIS AFTERNOON. MODELS DIDNT SEEM TO INITIALIZE THE SQUALL LINE VERY WELL AT ALL...BUT ETA DOES SEEM TO HAVE A LITTLE BETTER HANDLE THROUGH THE SHORT TERM. EVEN WITH SMALL DIFFERENCES...MODELS AGREE THAT FRONT WILL BE THROUGH MOST OF THE FCST AREA BY THIS EVENING. STILL LOOKS LIKE THE COLD FRONT SHOULD CLEAR MOST OF THE CONVECTION THIS AFTERNOON OVER THE WESTERN HALF OF THE FCST AREA...AND TO THE EAST IN THE EARLY EVENING HOURS. GRADUAL CLEARING SKIES EXPECTED FROM THE WEST THROUGH CHRISTMAS MORNING. WILL COOL IT DOWN BEHIND THE FRONT THURSDAY WITH MID 20S WELL INLAND BY THURSDAY MORNING. WILL MAKE NO CHANGES TO CURRENT EXTENDED FCST. MARINE...SCA CONDITIONS WILL CONTINUE ACROSS THE MARINE AREA TODAY...ALONG WITH SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS MOVING WEST TO EAST ACROSS THE COASTAL WATERS TODAY. FIRE...NO HIGHLIGHTS. 12/SHEPHERD PRELIMINARY CCF NUMBERS... MOB TU 068/040 053/030 053 12+10 PNS TU 070/042 053/033 053 12+20 DTS TU 070/044 054/034 052 12+20 GZH TU 068/039 049/027 049 12+20 2R0 TU 062/035 048/025 049 12+10 61A TU 068/039 049/027 049 12+20 MOB... AL...SMALL CRAFT ADVISORY GMZ630-650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
Hazardous weather outlook, Dec 24, 5:15 AM CST, 58 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CST MON DEC 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE REGION TODAY...ESPECIALLY THIS MORNING AND THROUGH THE EARLY AFTERNOON HOURS. ONGOING SCATTERED TO NUMEROUS THUNDERSTORMS AT SUNRISE THIS MORNING OVER MOST OF THE AREA WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLE TORNADOES. THESE SHOWERS AND STORMS WILL BE ENDING OVER SOUTHEAST MISSISSIPPI SHORTLY AFTER SUNRISE THIS MORNING...AND WILL END FROM WEST TO EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS AS A STRONG COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT OF SEVERE WEATHER AFTER SUNRISE THIS MORNING WILL BE OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. BY THIS EVENING...THE COLD FRONT WILL HAVE MOVED THROUGH THE AREA...WITH RAINS ENDING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS WILL REMAIN LIKELY THROUGH THIS MORNING... ESPECIALLY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS OVER THE REGION EARLY TUESDAY MORNING WILL HAVE PUSHED WELL EAST OF THE REGION BY WEDNESDAY MORNING. DRIER AND COOLER CONDITIONS WILL PREVAIL CHRISTMAS DAY AND CONTINUE THROUGH THE WEEKEND...WITH EARLY PART OF NEXT WEEK. THE NEXT CHANCE OF RAINFALL FOR THE REGION LOOKS TO BE NEXT MONDAY. NO SEVERE WEATHER IS EXPECTED THROUGH THE ERIOD.
In the hours before
Special weather statement, Dec 24, 6:03 AM CST, 10 minutes before
ALZ051>054-MSZ067-075-076-241230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 603 AM CST TUE DEC 24 2002 TORNADO WATCH 804 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN SOUTHEAST MISSISSIPPI... WAYNE...GREENE...PERRY IN SOUTHWEST ALABAMA... CHOCTAW...WILCOX...CLARK...WASHINGTON
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:35 PM CST | Severe Thunderstorm Warning | MOB | 25 min | |
| Dec 23, 9:54 PM CST | Tornado Warning | MOB | Washington | 7 days |
| Dec 23, 10:32 PM CST | Severe Thunderstorm Warning | MOB | 43 min | |
| Dec 24, 2:07 AM CST | Severe Thunderstorm Warning | MOB | 38 min | |
| Dec 24, 2:09 AM CST | Severe Thunderstorm Warning | MOB | 36 min | |
| Dec 24, 2:19 AM CST | Tornado Warning | MOB | Clarke, Washington | 7 days |
| Dec 24, 2:23 AM CST | Severe Thunderstorm Warning | MOB | 37 min | |
| Dec 24, 2:36 AM CST | Tornado Warning | MOB | Monroe | 7 days |
| Dec 24, 2:40 AM CST | Tornado Warning | MOB | Choctaw | 7 days |
| Dec 24, 3:02 AM CST | Tornado Warning | MOB | Clarke, Washington | 43 min |
| Dec 24, 3:18 AM CST | Severe Thunderstorm Warning | MOB | 42 min | |
| Dec 24, 3:33 AM CST | Special Marine Warning | MOB | 117 min | |
| Dec 24, 3:33 AM CST | Special Marine Warning | MOB | 117 min | |
| Dec 24, 3:52 AM CST | Tornado Warning | MOB | Monroe | 38 min |
| Dec 24, 4:14 AM CST | Severe Thunderstorm Warning | MOB | 46 min | |
| Dec 24, 4:17 AM CST | Severe Thunderstorm Warning | MOB | 43 min | |
| Dec 24, 4:28 AM CST | Severe Thunderstorm Warning | MOB | 17 min | |
| Dec 24, 4:52 AM CST | Severe Thunderstorm Warning | MOB | 38 min | |
| Dec 24, 6:20 AM CST | Severe Thunderstorm Warning | MOB | 40 min | |
| Dec 24, 6:25 AM CST | Special Marine Warning | MOB | 2 hr | |
| Dec 24, 7:00 AM CST | Severe Thunderstorm Warning | MOB | 45 min | |
| Dec 24, 7:26 AM CST | Severe Thunderstorm Warning | MOB | 34 min | |
| Dec 24, 8:18 AM CST | Flash Flood Warning | MOB | Crenshaw | 117 min |
| Dec 24, 8:29 AM CST | Special Marine Warning | MOB | 61 min | |
| Dec 23, 8:58 PM CST | Tornado Warning | MOB | Perry | 7 hr |
| Dec 23, 9:21 PM CST | Tornado Warning | MOB | Greene | 7 hr |
Nearby
Special Marine Warnings in Alabama, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.